MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR W/ BLUE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR W/ BLUE RELOAD; STAPLE, IMPLANTABLE
Catalog Number GCS40B
Medical Device Problem Codes Difficult to Insert (1316); Failure to Cut (2587); Difficult to Open or Close (2921); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 1/28/2025.D4 batch#: unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide more details for "it was difficult to remove the first staple row "? was the device difficult to close on the tissue? was the device difficult to fire? was the device difficult to open? did the device cut? if the device cut/fired, was the cut line complete? did the device staple? if the device stapled/fired, was the staple line complete? if the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? did the device close? did the device fire? did the device open? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a left hemi-colectomy by laparotomy after the first stapling, it was difficult to remove the first staple row (already reloaded on the device inside the blister).Reloading of a new staple reload: it was impossible to close the device and cut.The colic cut was performed manually with a cold blade.No patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/6/2025.Additional information was requested, and the following was obtained: 1.Please provide more details for "it was difficult (+++) to remove the first staple row "? the original reload was stuck on the clamp, it was necessary to pull and force abnormally.With the original reload.2.Was the device difficult to close on the tissue? no.3.Was the device difficult to fire? no.4.Was the device difficult to open? no.5.Did the device cut? yes.6.If the device cut/fired, was the cut line complete? yes.7.Did the device staple? yes.8.If the device stapled/fired, was the staple line complete? yes.9.If the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? b form correct.10.Did the device close? yes.11.Did the device fire? yes.12.Did the device open? yes.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.
 
Additional Manufacturer Narrative
(b)(4).Date sent 3/18/2025.D4 batch #725c27.Investigation summary- the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the gcs40b device was received with no apparent damage and with a reload loaded in the device.The reload was received fully loaded with staples, with the washer uncut, with the drivers and with the knife recess below the reload deck.The reload was not properly loaded in the device, as the retaining pin was not connected to the coupler and pushrod and one of tracks of reload was damaged.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.Also, it was noted that reload was not properly loaded.Since, one of tracks of reload was damaged.The returned reload was pulled out of the device and placed back on; the device opened and closed without any difficulties.The device was tested for functionality with the returned reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that to reload the device insert the new reload into the metal housing and snap it into position.The tracks on each side of the reload should be used as guides to align the reload within the jaws of the instrument.When the reload is properly aligned, push the reload into the instrument until it is fully seated.Remove the staple retainer.Check that the reload is held firmly within the jaws.If the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for additional information.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for the complete guide loading and reloading the instrument.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 725c27, and no non-conformances were identified.

Brand Name
ECHELON CONTOUR W/ BLUE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21255185
Report Number3005075853-2025-00722
Device Sequence Number8055708
Product Code GDW
UDI-Device Identifier10705036027515
UDI-Public(01)10705036027515(17)261231(10)C9D85E
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40B
Device Lot NumberC9D85E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer01/30/2025
02/19/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/06/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GCR40B.
Patient SexUnknown